Alert archive / North Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 177, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 1999, 7:30 PM CDT for McHenry County, Pierce County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1999, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 15, 1999, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McHenry County, ND, Pierce County, ND
The radar
The Minot AFB radar (KMBX), 45 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:35 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 15, 3:35 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT SUN AUG 15 1999 HAVE ALREADY ISSUED ZONES BECAUSE OF NEW SVR TSTM WATCH. SVR TSTMS EXPECTED TON OVER WRN AND CNTRL ND. VIGOROUS SFC LOW AT CNTRL ND/SD BORDER WI STRONG H5 SHORT WAVE BEHIND LOW. EXPECT STRONG NWLY WINDS BEHIND SYSTEM. KEPT CHC SHOWERS IN THE NORTH FOR MON AND MON NIGHT AS COOLER AIR ALOFT...PVA AND MORE MOISTURE ALONG CANADIAN BORDER. ANOTHER SHORTWAVE MOVES QUICKLY ACROSS THE STA ON TUE SO KEPT FAIRLY LOW POPS EVERYWHERE BUT THE FAR SW. CHC PCPN TUE NIGHT BEFORE H5 RIDGE BUILDS OVER CNTRL PART OF THE COUNTRY...BUT ATMOS NOT SUFFICIENTLY CAPPED ON FRI WHEN ANOTHER SHORTWAVE MOVES INTO THE NRN PLAINS. .BIS...NONE. JV
In the hours before
Special weather statement, Aug 15, 3:10 PM CDT, 4 hours 20 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-152100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN AUG 15 1999 ...SEVERE THUNDERSTORM WATCHES... THE SEVERE THUNDERSTORM WATCH THAT WAS TO BE IN EFFECT UNTIL 5 PM CDT HAS BEEN REPLACED BY A NEW WATCH. THE NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT...AND INCLUDES THE WHOLE WESTERN HALF OF THE STATE AS FAR EAST AS BOTTINEAU...MCHENRY...SHERIDAN...BURLEIGH...AND EMMONS COUNTIES. COUNTIES EAST OF THIS LINE ARE NO LONGER IN A SEVERE THUNDERSTORM WATCH...BUT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AND SEVERE WEATHER WATCHES MAY BE ISSUED LATER THIS EVENING. JV NNNN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:06 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Sheridan, Wells | 54 min |
| Aug 15, 7:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 54 min |
| Aug 15, 7:46 PM CDT | Severe Thunderstorm Warning | BIS | Logan, Stutsman | 59 min |
| Aug 15, 7:54 PM CDT | Tornado Warning | BIS | Stutsman | 36 min |
| Aug 15, 8:05 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 15, 8:31 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 29 min |
| Aug 15, 9:00 PM CDT | Tornado Warning | BIS | LaMoure | 45 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.